MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G09172
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned at this time.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during femoral access through the leg for a long pulmonary valve replacement, the performer mullins guiding sheath hemostatic valve end came off while the sheath was inside of the patient's anatomy.The patient experienced approximately 50 milliliters (ml) of blood loss; no intervention was required as a result.No devices were being utilized through the sheath at the time of the incident.Another sheath was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The device evaluation is currently underway.It was discovered during a preliminary inspection of the returned device that, in addition to the originally reported failure mode, the hub of the dilator component of the complaint device also separated.The inspection of the device is ongoing.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Additional information received on 14mar2018: the patient lost 250 to 300 milliliters (ml) of blood due to the sheath valve separation.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a review of the dimensional verification, complaint history, device history record, manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the hub was separated from the shaft of the dilator.The dilator appeared to have been cut during a previous physical examination.The flare of the dilator was slanted approximately 5 degrees, which is out of specification.Additionally, a document based investigation evaluation was performed.A review of the device history record showed the device was released meeting all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section h10 for investigational findings.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7338791
Report Number1820334-2018-00742
Device Sequence Number1109403
Product Code DYB
UDI-Device Identifier00827002091726
UDI-Public(01)00827002091726(17)191216(10)7529037
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09172
Device Catalogue NumberRCFW-13.0-38-75-RB-MTS
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer03/14/2018
05/07/2018
07/20/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date03/20/2018
06/05/2018
07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;